Lipitor User Reviews

Lipitor - User Reviews

Lipitor User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Lipitor sorted by most helpful. Patient Discussions FAQs


Comment from: Norm, 45-54 Female on Treatment for 10+ years (Patient) Published: April 21

I was taking Lipitor for 10 years (10mg/day). I'm 53 years old now and not overweight. I have had several tests done for several medical conditions that have cropped up over the years. It all started 5 years ago. Chest pain. Blood work showed a very high CPK count (300+). A heart scan indicated no signs of any heart problems. Joint/muscle aches (high CPK's?). After seeing a neurologist, no condition was found causing ailments. Nose bleeds and constant ear infections. A brain MRI showed nothing was wrong. Last year I went to the doctor for visible blood in the urine and lower back pain. Lab work confirmed blood. Two CT scans and a bladder scoping showed nothing abnormal. I took myself off Lipitor and haven't taken any for 8 months. Since then, no more aches or pains, no more blood in the urine, no more back pain, no more mood swings, no more nose bleeds, and no more ear infections. It took about 6 months for all the aches and pains to go away because Lipitor stays in your body for a long time (from what I read). I'm now taking supplementals, exercising, and will go back in to check my cholesterol next month. Needless to say, all the tests I went thru scared the hell out of me because you always think the worse. Since being off Lipitor, I've been feeling 100x better. Hopefully, my cholesterol will be down when I go back to have it tested. Either way, Lipitor is poison and I won't be taking it anymore.

Related Reading: Lipitor | Chest pain | lower back pain

Comment from: AMABS, 45-54 Female on Treatment for 1-6 months (Patient) Published: September 19

since dietary cholesterol numbers have no bearing on heart disease, and the fact that it robs your body of coenzyme Q10 ( which regulates heart beat ) I feel the drug is far more dangerous than helpful. Heart disease is caused by the over production of homocystine which is from the bodys inflammatory response mechanism. excess homocystine scars the artery walls and then plaque buils up over the scarred tisse. Lowering cholesterol DOES NOT REDUCE YOUR RISK OF HEART DISEASE. Most peole who have heart attacks have normal cholesterol levels. Here is a personal example. My dad has been on lipitor for years, his cholesterol levels were perfect. He goes in for a checkup and comes out of the hospital two weeks later with a quintuple bypass because all the arteries to his heart were 85% clogged. So, explain to me how litpitor helped him? Look at the laundry list of side effects. Better solution is to de-stress yourslef, Eat very healthy, stay away from processed foods, DO NOT go on a low fat diet, Make sure to eat meats high in EFA's, drink lots of water and get off your ass and exercise. Lipitor is good for one thing only, making a drug company tons of money.

Related Reading: cholesterol | heart disease | scars

Comment from: Ed, 55-64 on Treatment for 10+ years (Patient) Published: January 18

I had been on Lipitor for many years. It helped my cholesterol levels, but the side affects were horrible. I had muscle weakness and soreness throughout my whole body. My feet were sore to walk. I was fatiqued, had lots of stiffness, depression and nervousness, weight gain & severe memory and concentration problems. I thought I had a stroke. I also noticed spots on my skull were tender to the touch. Thinking all this was other problems, my Dr. said to go off for 3-4 days and then go back on, if symptoms presisted when going back on, then go off immediately. I did that and found out the symptoms were from the Lipitor. The drug affected my life, activity, job and home life. It about ruined my life.

Related Reading: depression | stroke

Comment from: WC, 45-54 Female on Treatment for 2-5 years (Patient) Published: January 28

Took for 4 years and consistently held my cholesterol at 160, down from 265. No problems. No adverse symptoms. Then without warning I had growing muscle and joint aches, growing fatigue, then ringing in my ears, sore throat, and tingling in my extremities - all in increasing intensity until the symptoms were severe and borderline debilitating. Once I stopped lipitor, almost all symptoms were gone in 4 days. Effective drug, but side effects can be severe and unpredictable. It (inexplicably) took my doctor 3 visits to figure it out.

Related Reading: fatigue | sore throat

Comment from: 55-64 on Treatment for 6 months - 1 year (Patient) Published: October 08

important to have md. check not only liver function, but Muscle function. My liver function was normal but after 6 months on lipitor my muscle function caused me to move off lipitor, most dr. 's don't check muscle function at test time.

Related Reading: liver


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Cholesterol Management

Tips to keep it under control.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations